WHAM13 - Search Results
FDA: Pain reliever may cause serious skin reactions
(CNN) - The Food and Drug Administration will now require a warning on bottles of the popular pain reliever acetaminophen, saying the drug may cause serious skin reactions in some people.
The FDA will also ask manufacturers of acetaminophen products to add warnings to their over-the-counter medications.
Acetaminophen is found in numerous prescription and over the counter products designed to treat pain and reduce fever.
According to the FDA, the skin reactions are rare but can be deadly.
Symptoms include blisters, serious rashes, reddening of the skin and even layers of skin falling off.
Other drugs designed to treat fever and pain, such as ibuprofen and naproxen, also carry the risk of these skin reactions, but they already carry a warning on their labels.
The FDA stresses that anyone who develops these types of conditions after using acetaminophen should stop taking the product immediately and visit a doctor or emergency room.